Alert archive / Oregon / Gale Warnings in 2015

Gale Warning 6, NWS Medford, OR

February 21, 2015

NWS Medford, OR issued this gale warning at Feb 21, 2015, 2:22 PM PST. It took effect at Feb 22, 2015, 1:00 AM PST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 21, 2015, 2:22 PM PST (22:22 UTC)
In effect from
Feb 22, 2015, 1:00 AM PST
Expired
Feb 22, 2015, 10:00 AM PST
In force
9 hr
Issued by
NWS Medford, OR

The text

As transmitted, in the capitals the NWS used until 2016.

825 
WHUS76 KMFR 212222
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
222 PM PST SAT FEB 21 2015

PZZ370-220600-
/O.EXT.KMFR.SI.Y.0013.000000T0000Z-150223T1200Z/
/O.EXT.KMFR.SW.Y.0018.000000T0000Z-150223T1200Z/
/O.NEW.KMFR.GL.W.0006.150222T0900Z-150222T1800Z/
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
222 PM PST SAT FEB 21 2015

...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 4 AM PST
MONDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
4 AM PST MONDAY...
...GALE WARNING IN EFFECT FROM 1 AM TO 10 AM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 10 AM PST SUNDAY. THE
SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT UNTIL 4 AM PST
MONDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN
EFFECT UNTIL 4 AM PST MONDAY. 

* WINDS: NORTH 20 TO 25 KT WITH GUSTS UP TO 35 KT THROUGH THIS
  EVENING. WINDS BECOME NORTHEAST TONIGHT AND INCREASE TO 30 TO 35
  KT WITH GUSTS TO 40 KT AND CONTINUE THROUGH SUNDAY MORNING.

* SEAS: WIND DRIVEN SEAS OF 7 TO 9 FEET. STEEP SEAS WILL CONTINUE
  THROUGH MONDAY MORNING BEFORE SUBSIDING.

* AREAS AFFECTED: ALL AREAS WILL BE AFFECTED BY AT LEAST SMALL
  CRAFT ADVISORY LEVEL WINDS AND SEAS THROUGH MONDAY MORNING.
  GALES AND THE STEEPEST SEAS ARE EXPECTED LATE TONIGHT THROUGH
  SUNDAY MORNING...MAINLY BEYOND 30 NM FROM SHORE.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ376-220600-
/O.EXT.KMFR.GL.W.0005.150221T2222Z-150222T0600Z/
/O.EXT.KMFR.SI.Y.0013.000000T0000Z-150223T1200Z/
/O.EXT.KMFR.SW.Y.0018.000000T0000Z-150223T1200Z/
/O.CON.KMFR.SE.W.0007.000000T0000Z-150222T0600Z/
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
222 PM PST SAT FEB 21 2015

...GALE WARNING NOW IN EFFECT UNTIL 10 PM PST THIS EVENING...
...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 4 AM PST
MONDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
4 AM PST MONDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...

THE GALE WARNING IS NOW IN EFFECT UNTIL 10 PM PST THIS EVENING.
THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT UNTIL 4 AM
PST MONDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN
EFFECT UNTIL 4 AM PST MONDAY. A HAZARDOUS SEAS WARNING REMAINS IN
EFFECT UNTIL 10 PM PST THIS EVENING. 

* WINDS: NORTH 25 TO 35 KT WITH GUSTS TO 40 KT THROUGH THIS
  EVENING...THEN NORTH-NORTHEAST 15 TO 25 KT WITH GUSTS TO 35 KT
  THROUGH MONDAY MORNING.

* SEAS: WIND DRIVEN SEAS OF 8 TO 10 FEET. STEEP SEAS WILL CONTINUE
  THROUGH MONDAY MORNING BEFORE SUBSIDING.

* AREAS AFFECTED: THE STRONGEST WINDS AND STEEPEST SEAS ARE
  EXPECTED SOUTH OF GOLD BEACH THROUGH THIS EVENING. ALL AREAS
  WILL BE AFFECTED BY SMALL CRAFT ADVISORY LEVEL WINDS AND SEAS
  SUNDAY THROUGH MONDAY MORNING. 

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$

PZZ356-220600-
/O.EXT.KMFR.SI.Y.0014.000000T0000Z-150222T1800Z/
/O.EXT.KMFR.SW.Y.0018.000000T0000Z-150223T1200Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
222 PM PST SAT FEB 21 2015

...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 10 AM PST
SUNDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
4 AM PST MONDAY...

THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT UNTIL 10 AM
PST SUNDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN
EFFECT UNTIL 4 AM PST MONDAY. 

* WINDS: NORTH 20 TO 25 KT WITH GUSTS UP TO 35 KT.

* SEAS: STEEP...CHOPPY...WIND DRIVEN SEAS OF 6 TO 9 FEET.

* AREAS AFFECTED: ALL AREAS WILL BE IMPACTED BY SMALL CRAFT
  ADVISORY WINDS AND SEAS THROUGH THIS EVENING...HOWEVER THE
  STRONGER WINDS AND SEAS WILL MOVE NORTH AND FURTHER OFFSHORE
  TONIGHT AND SUNDAY.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$

PZZ350-220600-
/O.EXT.KMFR.SI.Y.0013.000000T0000Z-150222T1800Z/
/O.EXT.KMFR.SW.Y.0018.000000T0000Z-150223T1200Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
222 PM PST SAT FEB 21 2015

...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 10 AM PST
SUNDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
4 AM PST MONDAY...

THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT UNTIL 10 AM
PST SUNDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN
EFFECT UNTIL 4 AM PST MONDAY. 

* WINDS: NORTH TO NORTHEAST 20 TO 25 KT WITH GUSTS UP TO 35 KT.

* SEAS: STEEP...CHOPPY...WIND DRIVEN SEAS OF 6 TO 8 FEET. 

* AREAS AFFECTED: ALL AREAS WILL BE AFFECTED BY SMALL CRAFT
  ADVISORY LEVEL SEAS THROUGH MONDAY MORNING. SMALL CRAFT LEVEL
  WINDS WILL OCCUR PRIMARILY BEYOND 2 NM FROM SHORE THIS EVENING
  AND THEN MOVE BEYOND 10 NM OFFSHORE SUNDAY.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD
2 follow-up statements
651 
WHUS76 KMFR 220601
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1001 PM PST SAT FEB 21 2015


PZZ376-221915-
/O.EXP.KMFR.GL.W.0005.000000T0000Z-150222T0600Z/
/O.EXP.KMFR.SE.W.0007.000000T0000Z-150222T0600Z/
/O.CON.KMFR.SI.Y.0013.000000T0000Z-150223T1200Z/
/O.CON.KMFR.SW.Y.0018.000000T0000Z-150223T1200Z/
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
1001 PM PST SAT FEB 21 2015

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 4 AM
PST MONDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 4 AM PST MONDAY...
...GALE WARNING WILL EXPIRE AT 10 PM PST THIS EVENING...
...HAZARDOUS SEAS WARNING WILL EXPIRE AT 10 PM PST THIS EVENING...

THE GALE WARNING WILL EXPIRE AT 10 PM PST THIS EVENING. THE
HAZARDOUS SEAS WARNING WILL EXPIRE AT 10 PM PST THIS EVENING. A
SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 4 AM PST
MONDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN
EFFECT UNTIL 4 AM PST MONDAY. 


* WINDS: NORTH-NORTHEAST 20 TO 30 WITH GUSTS UP TO 35 KT
  TONIGHT...BECOMING NORTHEAST 15 TO 25 KT WITH GUSTS TO 35 KT
  THROUGH MONDAY MORNING.

* SEAS: WIND DRIVEN SEAS OF 7 TO 9 FEET. STEEP SEAS WILL CONTINUE
  THROUGH MONDAY MORNING BEFORE SUBSIDING.

* AREAS AFFECTED: ALL AREAS WILL BE AFFECTED BY SMALL CRAFT
  ADVISORY LEVEL WINDS AND SEAS THROUGH MONDAY MORNING.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H


PRECAUTIONARY/PREPAREDNESS ACTIONS...

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$

PZZ370-221915-
/O.CON.KMFR.SI.Y.0013.000000T0000Z-150223T1200Z/
/O.CON.KMFR.SW.Y.0018.000000T0000Z-150223T1200Z/
/O.CON.KMFR.GL.W.0006.150222T0900Z-150222T1800Z/
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
1001 PM PST SAT FEB 21 2015

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 4 AM
PST MONDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 4 AM PST MONDAY...
...GALE WARNING REMAINS IN EFFECT FROM 1 AM TO 10 AM PST SUNDAY...

A GALE WARNING REMAINS IN EFFECT FROM 1 AM TO 10 AM PST SUNDAY. A
SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 4 AM PST
MONDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN
EFFECT UNTIL 4 AM PST MONDAY. 

* WINDS: NORTH 20 TO 25 KT WITH GUSTS UP TO 35 KT THROUGH THIS
  EVENING. WINDS WILL BECOME NORTHEAST TONIGHT AND INCREASE TO 30
  TO 35 KT WITH GUSTS TO 40 KT AND CONTINUE THROUGH SUNDAY
  MORNING.

* SEAS: WIND DRIVEN SEAS OF 7 TO 9 FEET. STEEP SEAS WILL 
  CONTINUE THROUGH MONDAY MORNING BEFORE SUBSIDING. 

* AREAS AFFECTED: ALL AREAS WILL BE AFFECTED BY AT LEAST SMALL 
  CRAFT ADVISORY LEVEL WINDS AND SEAS THROUGH MONDAY MORNING. 
  GALES AND THE STEEPEST SEAS ARE EXPECTED LATE TONIGHT THROUGH 
  SUNDAY MORNING...MAINLY BEYOND 30 NM FROM SHORE. 

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ356-221915-
/O.CON.KMFR.SI.Y.0014.000000T0000Z-150222T1800Z/
/O.CON.KMFR.SW.Y.0018.000000T0000Z-150223T1200Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
1001 PM PST SAT FEB 21 2015

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 10 AM
PST SUNDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 4 AM PST MONDAY...

A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 10 AM
PST SUNDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN
EFFECT UNTIL 4 AM PST MONDAY. 

* WINDS: NORTH 20 TO 25 KT WITH GUSTS UP TO 35 KT.

* SEAS: STEEP...CHOPPY...WIND DRIVEN SEAS OF 6 TO 9 FEET.

* AREAS AFFECTED: ALL AREAS WILL BE IMPACTED BY SMALL CRAFT 
  ADVISORY WINDS AND SEAS THROUGH THIS EVENING...HOWEVER THE 
  STRONGER WINDS AND SEAS WILL MOVE NORTH AND FURTHER OFFSHORE 
  TONIGHT AND SUNDAY. 

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$

PZZ350-221915-
/O.CON.KMFR.SI.Y.0013.000000T0000Z-150222T1800Z/
/O.CON.KMFR.SW.Y.0018.000000T0000Z-150223T1200Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
1001 PM PST SAT FEB 21 2015

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 10 AM
PST SUNDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 4 AM PST MONDAY...

A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 10 AM
PST SUNDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN
EFFECT UNTIL 4 AM PST MONDAY. 

* WINDS: NORTH TO NORTHEAST 20 TO 25 KT WITH GUSTS UP TO 35 KT.

* SEAS: STEEP...CHOPPY...WIND DRIVEN SEAS OF 6 TO 8 FEET.

* AREAS AFFECTED: ALL AREAS WILL BE AFFECTED BY SMALL CRAFT 
  ADVISORY LEVEL SEAS THROUGH MONDAY MORNING. SMALL CRAFT LEVEL 
  WINDS WILL OCCUR PRIMARILY BEYOND 2 NM FROM SHORE THIS EVENING 
  AND THEN MOVE BEYOND 10 NM OFFSHORE SUNDAY. 

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD
642 
WHUS76 KMFR 221039
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
239 AM PST SUN FEB 22 2015

PZZ370-222345-
/O.NEW.KMFR.SE.W.0008.150222T1039Z-150222T1800Z/
/O.CON.KMFR.GL.W.0006.000000T0000Z-150222T1800Z/
/O.CON.KMFR.SI.Y.0013.000000T0000Z-150223T1200Z/
/O.CON.KMFR.SW.Y.0018.000000T0000Z-150223T1200Z/
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
239 AM PST SUN FEB 22 2015

...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 10 AM PST THIS
MORNING...
...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING...
...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 4 AM
PST MONDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 4 AM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS
SEAS WARNING...WHICH IS IN EFFECT UNTIL 10 AM PST THIS MORNING. A
GALE WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING. A
SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 4 AM PST
MONDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN
EFFECT UNTIL 4 AM PST MONDAY. 

* WINDS: NORTHEAST 30 TO 35 KT WITH GUSTS TO 40 KT THIS
  MORNING...EASING TO 20 TO 30 KT THIS AFTERNOON.

* SEAS: WIND DRIVEN SEAS OF 7 TO 9 FEET. STEEP SEAS WILL 
  CONTINUE THROUGH MONDAY MORNING BEFORE SUBSIDING.

* AREAS AFFECTED: ALL AREAS WILL BE AFFECTED BY AT LEAST SMALL
  CRAFT ADVISORY LEVEL WINDS AND SEAS TODAY THROUGH MONDAY
  MORNING. GALES AND THE STEEPEST SEAS ARE EXPECTED THIS
  MORNING...MAINLY BEYOND 30 NM FROM SHORE.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$

PZZ356-222345-
/O.CON.KMFR.SI.Y.0014.000000T0000Z-150222T1800Z/
/O.CON.KMFR.SW.Y.0018.000000T0000Z-150223T1200Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
239 AM PST SUN FEB 22 2015

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 10 AM
PST THIS MORNING...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 4 AM PST MONDAY...

A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 10 AM
PST THIS MORNING. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS
REMAINS IN EFFECT UNTIL 4 AM PST MONDAY. 

* WINDS: NORTH 20 TO 25 KT WITH GUSTS UP TO 35 KT.

* SEAS: STEEP...CHOPPY...WIND DRIVEN SEAS OF 6 TO 9 FEET.

* AREAS AFFECTED: SMALL CRAFT ADVISORY LEVEL WINDS WILL BE NEAR
  CAPE BLANCO THIS MORNING BUT WILL MOVE NORTH AND FARTHER
  OFFSHORE THIS AFTERNOON. SEAS WILL BE HAZARDOUS TO SMALL CRAFT
  BEYOND ABOUT 5 NM FROM SHORE FROM BROOKINGS NORTHWARD...BUT ALSO
  NEAR THE CAPES.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$

PZZ350-222345-
/O.CON.KMFR.SI.Y.0013.000000T0000Z-150222T1800Z/
/O.CON.KMFR.SW.Y.0018.000000T0000Z-150223T1200Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
239 AM PST SUN FEB 22 2015

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 10 AM
PST THIS MORNING...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 4 AM PST MONDAY...

A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 10 AM
PST THIS MORNING. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS
REMAINS IN EFFECT UNTIL 4 AM PST MONDAY. 

* WINDS: NORTH TO NORTHEAST 20 TO 25 KT WITH GUSTS UP TO 35 KT.

* SEAS: STEEP...CHOPPY...WIND DRIVEN SEAS OF 6 TO 8 FEET.

* AREAS AFFECTED: SMALL CRAFT ADVISORY LEVEL WINDS WILL OCCUR
  PRIMARILY BEYOND 2 NM FROM SHORE THROUGH MID-MORNING AND THEN
  MOVE BEYOND 10 NM LATE THIS MORNING. ALL AREAS WILL BE AFFECTED
  BY SMALL CRAFT ADVISORY LEVEL SEAS THROUGH MONDAY MORNING.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$

PZZ376-222345-
/O.CON.KMFR.SI.Y.0013.000000T0000Z-150223T1200Z/
/O.CON.KMFR.SW.Y.0018.000000T0000Z-150223T1200Z/
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
239 AM PST SUN FEB 22 2015

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 4 AM
PST MONDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 4 AM PST MONDAY...

A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 4 AM PST
MONDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN
EFFECT UNTIL 4 AM PST MONDAY. 

* WINDS: NORTHEAST 15 TO 25 KT WITH GUSTS TO 35 KT TODAY THROUGH 
  MONDAY MORNING.

* SEAS: WIND DRIVEN SEAS OF 7 TO 9 FEET. STEEP SEAS WILL 
  CONTINUE THROUGH MONDAY MORNING BEFORE SUBSIDING. 

* AREAS AFFECTED: ALL AREAS WILL BE AFFECTED BY SMALL CRAFT 
  ADVISORY LEVEL WINDS AND SEAS THROUGH MONDAY MORNING. 

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$

SPILDE 

HTTP://WWW.WEATHER.GOV/MEDFORD

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Feb 21, 8:59 AM PST, 5 hours 23 minutes earlier.

Area forecast discussion, Feb 21, 8:59 AM PST, 5 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
859 AM PST SAT FEB 21 2015

.DISCUSSION...NO CHANGES NEEDED FOR THE FORECASTS. FOG AND STRATUS
HAS FILLED MOST OF THE UMPQUA BASIN WITH PATCHES AROUND COQUILLE
AND GRANTS PASS INTO ROGUE RIVER AND WIMER. THIS ALL WILL CLEAR
TOWARDS NOON. THE MAIN STORY FOR THE NEXT FEW DAYS IS
TEMPERATURES. THE OFF SHORE FLOW CURRENTLY OCCURRING ALONG THE
SOUTH COAST AND COASTAL RANGE WILL CONTINUE INTO MONDAY. THIS WILL
BRING WARM TEMPERATURES AND LOW HUMIDITIES TO THOSE AREAS.
ELSEWHERE IN SOUTHWEST OREGON, OVERNIGHT LOWS WILL BE VERY COLD
DUE TO THE CLEAR SKIES AND LOW HUMIDITY. LOWS IN THE SOUTHWEST
VALLEYS WILL BE IN THE 20S...ABOUT 10 DEGREES BELOW NORMAL. THE
OVERNIGHT COLD WILL EXTEND TO THE COOS COUNTY COAST WHERE A FROST
ADVISORY IS LIKELY FOR SUNDAY NIGHT/MONDAY MORNING. A SPECIAL
WEATHER STATEMENT HIGHLIGHTING THE COLD AFTER UNSEASONABLY WARM
TEMPERATURES IS ALSO LIKELY THIS AFTERNOON.

&&

.AVIATION...FOR THE 21/12Z TAF CYCLE...AREAS OF LIFR FOG/STRATUS IN
PORTIONS OF THE UMPQUA BASIN AND THE COQUILLE VALLEY THIS
MORNING...BECOMING VFR BY LATE MORNING OR AROUND NOON. VFR WILL
PREVAIL ELSEWHERE. GUSTY NORTH WINDS WILL DEVELOP AT MANY OF
THE TAF SITES THIS AFTERNOON AND EVENING. EXPECT GUSTS OF 20-25 KT
WILL BE COMMON...PERHAPS UP TO 30 KT AT KLMT THIS EVENING. VFR WILL
PERSIST TONIGHT AND SUNDAY DUE TO STRONG OFFSHORE FLOW. SPILDE

&&

.MARINE...UPDATED 400 AM PST SATURDAY, 21 FEB 2015...OFFSHORE HIGH
PRESSURE AND A THERMAL TROUGH NEAR THE COAST WILL CAUSE NORTH WINDS
TO STRENGTHEN AND SEAS TO BECOME STEEP AND CHOPPY TODAY THROUGH
SATURDAY. AN AREA OF GALES AND HAZARDOUS SEAS IS LIKELY TODAY OVER
THE FAR SOUTHERN OUTER WATERS AND SMALL CRAFT WINDS WILL EXTEND
NORTH OVER MUCH OF THE WATERS. THE THERMAL TROUGH WILL MOVE OFFSHORE
SUNDAY NIGHT INTO MONDAY CAUSING WINDS TO DIMINISH AND SEAS TO
SUBSIDE. RELATIVELY CALM CONDITIONS ARE THEN EXPECTED THROUGH THE
REST OF NEXT WEEK. SPILDE

&&

.PREV DISCUSSION... /ISSUED 400 AM PST SAT FEB 21 2015/

DISCUSSION...21/00Z NAM/GFS IN.

THERE ARE SOME LOW CLOUDS ALONG THE NORTH COAST AND AROUND THE
SOUTHERN AND EASTERN RIM OF THE UMPQUA BASIN...OTHERWISE THERE ARE
LOTS OF MIDDLE AND HIGH CLOUDS STREAMING THROUGH THE AREA. NO
PRECIPITATION AND WINDS ARE RELATIVELY LIGHT...EXCEPT FOR GUSTY
NORTHEAST OFFSHORE WINDS OVER THE RIDGES FROM THE CASCADES EAST.

THE GLOBAL PATTERN SHOWS A WAVE NUMBER OF 4 OR 5...USUALLY A
PROGRESSIVE PATTERN. IN THESE PARTS...NOT SO MUCH AS A REX BLOCK
REMAINS OFFSHORE LINED UP AROUND 135W.

THE RIDGE PORTION OF THE BLOCK WILL BUILD NORTH THROUGH SATURDAY
NIGHT. NORTHWEST FLOW ALOFT WILL GRADUALLY BECOME MORE NORTHERLY
THROUGH SATURDAY...BRINGING SOME COLDER AIR TO THE AREA...ESPECIALLY
EAST OF THE CASCADES. AT THAT POINT THE FOCUS WILL SHIFT TO SHORT
WAVES EMBEDDED IN THE NORTHERLY FLOW MOVING INTO THE PACIFIC
NORTHWEST. THESE SHORT WAVES WILL DIG A TROUGH INTO CALIFORNIA
SATURDAY NIGHT INTO SUNDAY...AND FLOW ALOFT WILL BECOME
NORTHEASTERLY OVER THE MEDFORD CWA. THIS WILL KICK OFF A RATHER
STRONG OFFSHORE LOW LEVEL FLOW EVENT SATURDAY NIGHT THROUGH SUNDAY
NIGHT. THE MODELS ALSO ADVERTISE SOME LIGHT SHOWERS. IF THAT
OCCURS ANYWHERE IT WILL BE ON THE EAST SIDE SATURDAY AFTERNOON
THROUGH SUNDAY MORNING AS THOSE AREAS WILL BE CLOSER TO THE SHORT
WAVES ALOFT AND THERE WILL BE A BIT OF ASSIST FROM UPSLOPE FLOW.
HOWEVER...GIVEN THE COLD AND STABLE NATURE OF SUCH AIR
MASSES...ANY PRECIPITATION THAT DOES OCCUR WILL BE LIGHT AND
SPOTTY.

FROM SUNDAY TO MONDAY THE UPPER RIDGE WILL "FLOP OVER" THE DIGGING
TROUGH...WHICH CAN SET THE SCENE FOR THE FORMATION OF ANOTHER REX
BLOCK IF THE TROUGH SHEARS AND LEAVES A CUTOFF LOW BEHIND.
HOWEVER...THE MEDIUM RANGE MODELS ARE NOT GOING FOR THIS
SCENARIO...LEAVING A GRADUALLY WEAKENING RIDGE OVER THE FORECAST
AREA. THE COLDEST DAY OF THE STRETCH WILL BE SUNDAY AND THE
COLDEST NIGHT WILL BE SUNDAY NIGHT...WITH SOME HARD FREEZES OVER
THE WEST SIDE VALLEYS. OFFSHORE FLOW WILL WEAKEN MONDAY. IT WILL
REMAIN DRY SUNDAY NIGHT THROUGH MONDAY NIGHT AND TEMPERATURES WILL
WARM BACK UP A BIT BEGINNING MONDAY. STOCKTON

LONG TERM DISCUSSION FROM THE FRIDAY AFTERNOON AFD...TUESDAY
THROUGH FRIDAY. MINIMAL CHANGES MADE TO THE EXTENDED FORECAST
TODAY. WE WILL BE UNDER THE INFLUENCE OF A WEAK OMEGA BLOCK EARLY
TUESDAY, BUT THIS BLOCKING PATTERN BREAKS DOWN THROUGH THE DAY AS
THE TROUGH OVER CALIFORNIA FINALLY BEGINS TO KICK OUT TO THE EAST.
THE GFS HAS THE ENERGY FROM THE WESTERN PORTION OF THE OMEGA BLOCK
MOVING THROUGH THE RIDGE PORTION AND OVER US TUESDAY NIGHT. THIS
JUST DOESN'T LOOK RIGHT, AND FEW ENSEMBLE MEMBERS SHOW THIS, SO
THE GFS DETERMINISTIC RUN IS AN OUTLIER IN THIS REGARD.
FURTHERMORE, THE ECMWF HAS NOTHING LIKE THAT, BUT RATHER TAKES A
MUCH WEAKER SYSTEM OVER THE TOP OF THE RIDGE. EITHER WAY, WE'RE
NOT LIKELY TO SEE MUCH FROM IT.

THE MODELS (DETERMINISTIC AND ENSEMBLES) CONTINUE TO SHOW A GRADUAL
RETROGRESSION OF THE UPPER RIDGE FURTHER OFFSHORE THROUGH THE END OF
NEXT WEEK. THIS WILL OPEN THE DOOR TO COOLER AIR AND MORE MOISTURE
OFF THE PACIFIC. THE DETAILS REMAIN SOMEWHAT UNCERTAIN, BUT IT LOOKS
LIKE THE PATTERN WILL SHIFT TO COOL AND WET STARTING LATE NEXT WEEK.
I INCREASED POPS A BIT FOR THURSDAY AND FRIDAY, BUT I DIDN'T GO TOO
FAR UNTIL WE CAN DISCERN MORE DETAIL. THE GOOD NEWS (FOR THOSE
CONCERNED WITH SNOW AND WATER SUPPLY) IS THAT THE ENSEMBLES SHOW
THIS GENERAL PATTERN (RIDGE WELL OFFSHORE AND CYCLONIC FLOW OVER US)
CONTINUING THROUGH WEEK TWO AS WELL. SO, WHILE WE CAN'T YET SAY
WHETHER WE'LL HAVE ANY PARTICULARLY WET OR COLD STORMS, AT LEAST THE
PATTERN WILL BE RIGHT FOR IT. -WRIGHT

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.

CA...NONE.

PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS UNTIL 10 PM PST THIS EVENING FOR
     PZZ350-356.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 10 PM PST SUNDAY
     FOR PZZ350-356-370-376.
     SMALL CRAFT ADVISORY FOR WINDS UNTIL 10 AM PST MONDAY FOR
     PZZ370-376.
     GALE WARNING FROM 4 PM THIS AFTERNOON TO 10 PM PST THIS EVENING
     FOR PZZ376.
     HAZARDOUS SEAS WARNING UNTIL 10 PM PST THIS EVENING FOR PZZ376.

JBL/JBL/JBL

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 21, 2:36 PM PSTFrost AdvisoryMFRCoos, Curry, Douglas23 hr

Nearby

Gale Warnings in Oregon, 2015Every gale warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.